MAUDE Adverse Event Report: DEVICOR MEDICAL PRODUCTS INC MAMMOTOME ELITE; ELITE PROBE - REFRESH

DEVICOR MEDICAL PRODUCTS INC MAMMOTOME ELITE; ELITE PROBE - REFRESH
Model Number MEP10
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, this event occurred after breast biopsy procedure.After the biopsy, the plastic piece was found in the sample cup.This probe and foreign objects were discarded by the facility.Procedure was completed.No patient complication.
 
Additional Manufacturer Narrative
Devicor's mammotome elite biopsy system is composed of a holster and a probe.The system may also include the use of the optional accessory (the introducer stylet) to initiate the track within the breast tissue to the biopsy site (refer to introducer stylet ifu for details).The mammotome elite system may be used with the ultrasound imaging guidance to excise and collect diagnostic samples with a single insertion of the probe.The components of the system are designed to operate safely when used together for diagnostic sampling of tissue during a biopsy procedure.The holster, reusable and supplied non-sterile, is self-contained, handheld, electro-mechanical, vacuum-assisted biopsy device that consists of a rechargeable lithium-polymer battery and includes a charging base with an ac power cord and adapters.According to the reporter, this event occurred after breast biopsy procedure.After the biopsy, the plastic piece was found in the sample cup.This probe and foreign objects were discarded by the facility.Procedure was completed.No patient complication.The mep10 and foreign material were discarded and not available for return.The following cells were left blank in this report due to unknown lot number: d4 lot #, expiration date, h4 device manufacture date and udi# was partially available.Mammotome tijuana performed an evaluation of the manufacturing process.It was observed that during the assembly process, fragments of "flash" were found on several raw material components: basket catch, housing back cup and housing front cup.Evaluation of the foreign material indicated that material a best matched to an aromatic polyester resin chemistry that was consistent with the material found in the elite housing front cup component (b)(4).Material b spectra best matched a polyethylene resin chemistry, such as a poly bag, basket catch front component (b)(4) or the tip protector (b)(4).The most probable root cause is that the raw material is the contributor of the reported condition since it was observed that there was loose or embedded flash.With the analysis and the raw material inspection that was carried out, plastic particles were found.Containment actions have been put in place to prevent this event from re-occurring.

Brand Name
MAMMOTOME ELITE
Common Device Name
ELITE PROBE - REFRESH
Manufacturer (Section D)
DEVICOR MEDICAL PRODUCTS INC
300 e business way
fifth floor
cincinnati OH 45241
Manufacturer (Section G)
DEVICOR MEDICAL PRODUCTS DE MEXICO
sor juanaines de la cruz
#20152 4-b
tijuana, bc 22440
MX   22440
Manufacturer Contact
vivian boyd
300 e business way
fifth floor
cincinnati, OH 45241
MDR Report Key21432210
Report Number3008492462-2025-00007
Device Sequence Number14623571
Product Code KNW
UDI-Device Identifier00841911102793
UDI-Public00841911102793
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMEP10
Device Catalogue NumberCA000137013
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2025
Initial Report FDA Received Date02/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown